A note on approximate inclusion-exclusion

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Let Ai, i = l, . . . , n, be a sequence of sets, and for S ⊆[n] set as := | ∩i∈s Ai |. Kahn, Linial and Samorodnitsky have recently shown that if it is known that u := | ∪i=l n, Ai | < 2n-l then u can be determined uniquely from a knowledge of the values of as for all S ≠ [n]. Since their proof was existential they posed the question of finding an adaptive procedure for determining u. Here we present such an algorithm.

Original languageEnglish
Pages (from-to)23-26
Number of pages4
JournalDiscrete Applied Mathematics
Issue number1
StatePublished - 21 Feb 1997

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'A note on approximate inclusion-exclusion'. Together they form a unique fingerprint.

Cite this